MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICMO13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Manufacturer narrative: the device remains implanted; therefore, a product evaluation cannot be performed.A review of the device labeling was completed.Hypopyon and intraocular infection are identified in the labeling as known adverse events from icl implantation and are established risks associated with use of the device.The directions for use adequately provides instructions for icl implantation, which includes precautions, warnings and associated risks and adverse events.Dfu statements include: there may be a need for other types of secondary surgical intervention to treat some adverse events.There may be a loss of best spectacle corrected visual acuity.As with implantation of other types of intraocular lenses, potential adverse events can include, but are not limited to infection and hypopyon.Dfu caution states: staar surgical evo|evo+icl and disposable accessories are packaged and sterilized for single use only.Cleaning, refurbishing and/or resterilization are not applicable to these devices.If one of these devices were reused after cleaning, refurbishing, it is highly probable that it would be contaminated, and the contamination could result in infection and/or inflammation.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.(b)(4).
 
Event or Problem Description
The surgeon reports implantation of a 13.2mm vicmo -15.50d implantable collamer lens into the patient's right eye (od) on (b)(6) 2024.The patient underwent bilateral implantation of icls.The patient underwent bilateral implantation of icls but not on the same surgery date.Information about concomitant products used including ovd and delivery system were not provided.On day 2 inflammation was observed (od only) with "ac reaction" and "diffuse granular infiltrates on the endothelium".Hypopyon was present with "minimum vitreous reaction".Endophthalmitis was suspected with no diagnostic tests performed.No information was provided of any medical or surgical intervention performed.Per last information provided on (b)(6) 2024 (day2), the unaided vision was 2/60 (~20/600 snellen) and the lens remains implanted.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia,, CA 91016
MDR Report Key19388209
Report Number2023826-2024-02297
Device Sequence Number7072685
Product Code MTA
UDI-Device Identifier00840311302529
UDI-Public00840311302529
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICMO13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date07/09/2024
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown